Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS North Platte, NE

June 1, 2010Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2010, 7:15 AM MDT for Cherry County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2010, 7:15 AM MDT (13:15 UTC)
Expired
Jun 1, 2010, 8:00 AM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:15 AM MDTHAIL 1Nenzel, NE
Jun 1, 7:45 AM MDTHAIL 13 Sw Nenzel, NETHE PUBLIC REPORTED ONE INCH HAIL SOUTH OF NENEL AROUND 830 AM CDT.
Jun 1, 8:09 AM MDTHAIL 15 W Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3048 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS53 KLBF 011315
SVRLBF
NEC031-011400-
/O.NEW.KLBF.SV.W.0049.100601T1315Z-100601T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 AM CDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 900 AM CDT/800 AM MDT/

* AT 712 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR ANDERSON BRIDGE STATE WILDLIFE
  MANAGEMENT AREA...OR 23 MILES WEST OF VALENTINE...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON AROUND 840 AM CDT.
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 845 AM CDT.
  VALENTINE AROUND 900 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4297 10022 4278 10022 4269 10109 4282 10129
      4300 10101 4300 10096
TIME...MOT...LOC 1315Z 248DEG 25KT 4281 10096
WIND...HAIL <50MPH 1.50IN

$$

JACOBS
2 follow-up statements
384 
WWUS53 KLBF 011333
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 AM CDT TUE JUN 1 2010

NEC031-011400-
/O.CON.KLBF.SV.W.0049.000000T0000Z-100601T1400Z/
CHERRY NE-
833 AM CDT TUE JUN 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY COUNTY UNTIL 900 AM CDT/800 AM MDT/...

AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CROOKSTON...OR 14 MILES
WEST OF VALENTINE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON AROUND 840 AM CDT.
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 845 AM CDT.
  VALENTINE AROUND 900 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4297 10022 4278 10022 4272 10101 4290 10112
      4300 10101 4300 10096
TIME...MOT...LOC 1333Z 248DEG 25KT 4286 10080
WIND...HAIL <50MPH 1.50IN

$$

JACOBS
554 
WWUS53 KLBF 011349
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 AM CDT TUE JUN 1 2010

NEC031-011400-
/O.CON.KLBF.SV.W.0049.000000T0000Z-100601T1400Z/
CHERRY NE-
849 AM CDT TUE JUN 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY COUNTY UNTIL 900 AM CDT/800 AM MDT/...

AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CROOKSTON...OR 8 MILES WEST OF VALENTINE...
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALENTINE AROUND 900 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4297 10022 4278 10022 4275 10078 4294 10104
      4300 10101 4300 10096
TIME...MOT...LOC 1349Z 248DEG 25KT 4290 10066
WIND...HAIL <50MPH 1.00IN

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 AM MDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 1, 2:30 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CDT TUE JUN 1 2010

.DISCUSSION...
FORECAST CHALLENGE IS POPS TODAY AND CHANCE FOR SEVERE STORMS. AT
0731Z THE RADAR MOSAIC SHOWED A FEW STORMS NEAR THE GLD OFFICE
AND MOVING NORTHEAST. SHORT TERM MODELS SHOW A SPREAD IN POTENTIAL
QPF DEVELOPMENT NORTHEAST WITH THE RUC THE DRIEST. NEAR TERM
FORECAST FOLLOWS A MODEL BLEND WITH THE EXPECTATION THAT THE
CONVECTION OVER WCNTRL WILL CONTINUE TO DEVELOP NORTHEAST THROUGH
EARLY MORNING AS THE LOW LEVEL JET STRENGTHENS AND MOISTURE
CONTINUES TO SURGE NORTH.

AT 07Z THE SURFACE ANALYSIS SHOWED A SEMI STATIONARY FRONT ACROSS
THE DAKOTAS AND LEE TROUGH EXTENDING SOUTH ON THE HIGH PLAINS
THROUGH EASTERN COLORADO. A WARM FRONT EXTENDED SOUTHEAST FOR THE
LOW CENTER NEAR LHX TO ACROSS OK. SURFACE DEWPOINTS WERE INTO THE
LOWER 60S ACROSS SCNTRL NEB. THE H85 PROFILER WINDS HAVE VEERED
ONTO THE SOUTHWEST WITH HVLK1 SOUTH AT 30 KNOTS ATTM. THE
NORTHEAST TO SOUTHWEST CLOUD LINE VISIBLE EARLIER ON IR SATELLITE
IMAGERY HAS BECOME LESS DEFINED WHILE RADAR SHOWS BOUNDARY LIFTING
NORTHWEST ATTM. CONVECTION TO THE SOUTHWEST TO LIFT NORTH
NORTHEAST WITH BOUNDARY TO BECOME PRIMARY FOCUS FOR STORMS EARLY
THIS MORNING AS H7 SHORTWAVE TROUGH MOVES EAST. PRECIPITABLE WATER
RATIOS REACH AROUND AN INCH TODAY WITH STORMS THAT DO DEVELOP
CAPABLE OF PRODUCING HEAVY RAINFALL BY LATE AFTERNOON INTO THE
EVENING. BUFKIT SHOWS STRONG CAP THROUGH THE MORNING THEN STEADILY
ERODES THROUGH 4 PM AS INSTABILITY INCREASES WITH CAPE OVER 2000
J/KG AT KLBF. CONVECTION EARLY WILL BE ELEVATED WITH WIND AND
SMALL HAIL PRIMARY THREATS. THIS AFTERNOON AS CAP WEAKENS
STORMS SHOULD REDEVELOP WITH A FEW STRONG TO SEVERE THUNDERSTORMS IN
THE EVENING AS FRONT MOVES SOUTHEAST INTO CENTRAL NEBRASKA AND
FURTHER SOUTH INTO KANSAS AROUND MIDNIGHT. THE CHANCE FOR THE
STORMS LINGERS THROUGH THE NEAR TERM [WED INTO THU] AS ZONAL FLOW
ALOFT WILL CARRY A SERIES OF SHORTWAVE TROUGHS EAST. TIMING THE
SURFACE BOUNDARIES EAST WILL BE A CHALLENGE WITH LOW POPS ADJUSTED
THAT WILL NEED FURTHER ADJUSTMENTS AS FRONT THAT BACKS WEST TO THE
FRONT RANGE WEDNESDAY RETURNS NORTHEAST THURSDAY. THE UNSETTLED
PATTERN CONTINUES UNTIL SUNDAY WITH CHANCE OF STORMS DAILY UNTIL
THE UPPER RIDGE BUILDS EAST POSSIBLY MONDAY TO THE PLAINS. THE
H85 THERMAL RIDGE STRENGTHENS IN THE NEAR TERM WITH TEMPERATURES
TRENDED TOWARD WARMER GUI DANCES THROUGH DAY 5.

&&

.AVIATION...

BAND OF ACCAS TO THE SOUTHEAST HAS CONTINUED TO WARM IN IR IMAGERY.
WEAK BOUNDARY CONTINUES OVER SOUTHWEST NEBRASKA. ANOTHER AREA OF
COOLING TOPS OVER GOODLAND WITH LIGHTNING OVER SOUTHWEST KS. MODELS
IN GOOD AGREEMENT WITH WAVE MOVING ACROSS AROUND 12Z THIS AM. WILL
CONTINUE WITH TRW IN THE TAF AT KLBF AND A TEMPO AT KVTN. FOCUS WILL
BE NORTH CENTRAL THIS AFTERNOON IN THE KONL VCNTY WITH VFR CONDITIONS
OVER WESTERN NEBRASKA THIS EVENING.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...KECK
AVIATION...POWER
Hazardous weather outlook, Jun 1, 3:45 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 AM CDT TUE JUN 1 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-020945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
445 AM CDT TUE JUN 1 2010 /345 AM MDT TUE JUN 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS MORNING
WITH SOME OF THE STORMS DEVELOPING CAPABLE OF LARGE HAIL AND
STRONG DAMAGING WINDS...GENERALLY OVER SOUTHWEST NEBRASKA FROM
OGALLALA TO BRADY AND ALONG AND SOUTH OF INTERSTATE 80.

THUNDERSTORMS WILL REDEVELOP AGAIN LATE THIS AFTERNOON AND
EVENING. SOME STORMS MAY BECOME SEVERE EAST OF A LINE FROM
VALENTINE TO OGALLALA. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FAST WEST TO EAST UPPER FLOW WILL CONTINUE OVER WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE WEEK WITH THE CHANCE FOR
THUNDERSTORMS NEARLY EVERY DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MP

In the hours before

Special weather statement, Jun 1, 5:14 AM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 AM CDT TUE JUN 1 2010

NEZ059-071-011145-
FRONTIER NE-LINCOLN NE-
614 AM CDT TUE JUN 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER AND SOUTHEASTERN LINCOLN
COUNTIES UNTIL 645 AM CDT...

AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF RED WILLOW RESERVOIR STATE
RECREATION AREA...OR 12 MILES SOUTH OF CURTIS...MOVING NORTHEAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
STOCKVILLE AND CURTIS AROUND 645 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:39 AM MDTSevere Thunderstorm WarningLBFCherry51 min
Jun 1, 7:58 AM MDTSevere Thunderstorm WarningLBFCherry32 min
Jun 1, 8:29 AM MDTSevere Thunderstorm WarningLBFKeya Paha46 min
Jun 1, 8:29 AM MDTSevere Thunderstorm WarningLBFCherry31 min
Jun 1, 9:14 AM MDTSevere Thunderstorm WarningLBFKeya Paha46 min
Jun 1, 9:33 AM MDTAreal Flood AdvisoryLBFCherry, Keya Paha3 hr
Jun 1, 9:47 AM MDTSevere Thunderstorm WarningLBFHolt, Rock24 min
Jun 1, 11:05 AM MDTSevere Thunderstorm WarningLBFCherry40 min
Jun 1, 11:46 AM MDTSevere Thunderstorm WarningLBFRock44 min
Jun 1, 12:51 PM MDTSevere Thunderstorm WarningLBFCherry39 min
Jun 1, 2:05 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas40 min
Jun 1, 2:20 PM MDTAreal Flood AdvisoryLBFBrown, Cherry, Rock4 hr
Jun 1, 3:42 PM MDTSevere Thunderstorm WarningLBFArthur, Garden48 min
Jun 1, 4:32 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson43 min
Jun 1, 4:52 PM MDTSevere Thunderstorm WarningLBFCuster38 min
Jun 1, 5:09 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.